Radó-Kneser-Choquet Theorem for simply connected domains (p-harmonic setting)
Iwaniec, T., & Onninen, J. (2019). Radó-Kneser-Choquet Theorem for simply connected domains (p-harmonic setting). Transactions of the American Mathematical Society, 371(4), 2307-2341. https://doi.org/10.1090/tran/7348
Published inTransactions of the American Mathematical Society
© 2018 American Mathematical Society
A remarkable result known as Rad´o-Kneser-Choquet theorem asserts that the harmonic extension of a homeomorphism of the boundary of a Jordan domain ⌦ ⇢ R2 onto the boundary of a convex domain Q ⇢ R2 takes ⌦ di↵eomorphically onto Q . Numerous extensions of this result for linear and nonlinear elliptic PDEs are known, but only when ⌦ is a Jordan domain or, if not, under additional assumptions on the boundary map. On the other hand, the newly developed theory of Sobolev mappings between Euclidean domains and Riemannian manifolds demands to extend this theorem to the setting on simply connected domains. This is the primary goal of our article. The class of the p -harmonic equations is wide enough to satisfy those demands. Thus we confine ourselves to considering the p -harmonic mappings. The situation is quite di↵erent than that of Jordan domains. One must circumvent the inherent topological diculties arising near the boundary. Our main Theorem 4 is the key to establishing approximation of monotone Sobolev mappings with di↵eomorphisms. This, in turn, leads to the existence of energy-minimal deformations in the theory of Nonlinear Elasticity. Hence the usefulness of Theorem 4. We do not enter these applications here, but refer the reader to Section 1.2, for comments. . ...
PublisherAmerican Mathematical Society
Publication in research information system
MetadataShow full item record
Showing items with similar title or keywords.
Capogna, Luca; Citti, Giovanna; Le Donne, Enrico; Ottazzi, Alessandro (Elsevier Masson, 2019)We establish regularity of conformal maps between sub-Riemannian manifolds from regularity of Q-harmonic functions, and in particular we prove a Liouville-type theorem, i.e., 1-quasiconformal maps are smooth in all contact ...
Koski, Aleksis; Onninen, Jani (Springer, 2018)“It is still not known if the radial cavitating minimizers obtained by Ball [J.M. Ball, Discontinuous equilibrium solutions and cavitation in nonlinear elasticity, Phil. Trans. R. Soc. Lond. A 306 (1982) 557–611] ...
Existence and almost uniqueness for p-harmonic Green functions on bounded domains in metric spaces Björn, Anders; Björn, Jana; Lehrbäck, Juha (Elsevier, 2020)We study (p-harmonic) singular functions, defined by means of upper gradients, in bounded domains in metric measure spaces. It is shown that singular functions exist if and only if the complement of the domain has positive ...
Rajala, Tapio (Springer, 2021)We show that any bounded domain in a doubling quasiconvex metric space can be approximated from inside and outside by uniform domains.
Koskela, Pekka; Koski, Aleksis; Onninen, Jani (Elsevier Inc., 2020)Given the planar unit disk as the source and a Jordan domain as the target, we study the problem of extending a given boundary homeomorphism as a Sobolev homeomorphism. For general targets, this Sobolev variant of the ...